MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMNH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE ANTI-D (RH1) BLEND

BIO-RAD MEDICAL DIAGNOSTICS GMNH BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND; SERACLONE ANTI-D (RH1) BLEND
Catalog Number 802033100
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a patient sample that was typed as rhd negative using the immediate spin test.However, a reference lab typed the same patient as rhd positive using gel cards on automated instrument (ortho vision).The customer was not aware that according to the ifu a weak d test had to be performed in order to identify a weak/variant d antigen.The patient sample was retested and the customer obtained a positive reaction in the ahg phase.The customer announced to send in the patient sample for investigational testing.As of today, we have not yet received the patient material in order to confirm the assumption about the presence of a weak/variant d antigen.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a patient sample that was typed as rhd negative using the immediate spin test.However, a reference lab typed the same patient as rhd positive using gel cards on automated instrument (ortho vision).We were not able to obtain any information regarding the method used at the reference lab.We also obtained no information regarding the date of event.The customer was not aware that according to the ifu a weak d test had to be performed in order to identify a weak/variant d antigen.The patient sample was retested and the customer obtained a positive reaction in the ahg phase.The customer initially announced to send in the patient sample for investigational testing but did actually not provide the patient material so that we could not confirm the assumption about the presence of a weak/variant d antigen.Our quality control department had already tested their retention sample of the supposedly defective lot for potency in parallel with a reference lot.Both reagent samples showed comparable results and met the minimum titer.Furthermore, retention sample and reference were tested with different samples for specificity in the method immediate spin.All positive and negative reactions were correct.Based on the investigation the complaint was classified as undetermined: the complaint sample was not available for investigation and the retention sample reacted as expected.All acceptance criteria regarding specificity and potency were met.Nevertheless we would like to refer to the following section of the instruction for use (ifu): "if the immediate reaction with anti-d (rh1) blend is negative after incubation at room temperature, an additional test for weak d or partial d may be performed".Very weak antigen expression may not be detected.There is no monoclonal anti-d reagent, which will detect all parts of the d antigen." a review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-D (RH1) BLEND
Common Device Name
SERACLONE ANTI-D (RH1) BLEND
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMNH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20513218
Report Number9610824-2024-00049
Device Sequence Number7045377
Product Code QHR
UDI-Device Identifier07611969950201
UDI-Public(01)07611969950201(17)250501(10)3313012-00
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
125223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue Number802033100
Device Lot Number3313012-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown